MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline was nested when adjusting the distal end to put in the correct location.The patient was undergoing treatment of an unruptured, interlayer vertebral artery aneurysm with a max diameter of 7.98mm and a neck width of 9mm.It was noted that the patient's vessel tortuosity was normal.Post procedure angiographic results were good.There were no related patient symptoms.It is unknown if dapt was administered.The devices were prepared per the ifu.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
H3: analysis of the pipeline flex (model: ped-450-30 lot: b104392) found that the pipeline flex braid was returned already detached within the same inner pouch unprotected.No damages or irregularities were found with the introducer sheath.The pusher was advanced out of the introducer sheath.When compared to the drawings: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The hypotube was intact and unstretched and ptfe shrink tubing was still intact.No damages were found with the distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The tip coil was found intact and unstretched.The deployed braid was found fully opened on one end and tapered on the other.The two braid ends were found damaged and frayed.The entire braid length was found in various degrees of flattening.No other anomalies were observed.Based on the analysis findings, the customer¿s report of ¿failure/incomplete to open¿ was confirmed as the returned braid had one end tapered.Possible causes for failure are patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid overstretched during deliver, user deploys braid in vessel bend, presence of other indwelling endovascular stent and inappropriate anatomy.The braid was found damaged.Possible causes are re-sheathing more than 2 times, high force delivery, over-manipulation and deliver ing/retracting wire against resistance.As the braid was returned already deployed outside of its protective dispenser coil and introducer sheath, it is also possible damages occurred during return shipping to medtronic.H6: method code updated to b01.Result code updated to c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the pipeline had not been placed in a vessel bend when it failed to open and had been placed in straight blood vessels.Additional steps or other devices attempted to open the pipeline included trying to retrieve it and deploy it again.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11140910
Report Number2029214-2021-00034
Device Sequence Number19005009
Product Code OUT
UDI-Device Identifier00847536016538
UDI-Public00847536016538
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberPED-450-30
Device Catalogue NumberPED-450-30
Device Lot NumberB104392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/01/2021
03/12/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/11/2021
03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR